Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 5, 2021, 7:29 PM CDT for Russell County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2021, 7:29 PM CDT (00:29 UTC)
- Expired
- Jun 5, 2021, 8:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
County Russell County, AL
The radar
The Maxwell AFB radar (KMXX), 85 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1038 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282
WWUS84 KBMX 060029
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
729 PM CDT Sat Jun 5 2021
ALZ048-060100-
Russell AL-
729 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RUSSELL COUNTY UNTIL
800 PM CDT...
At 729 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Fort Benning/lawson Army Air Fld, or 12 miles
southwest of Cusseta, moving northeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of east central
Russell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3226 8489 3225 8492 3224 8491 3222 8493
3222 8498 3221 8498 3220 8496 3218 8501
3216 8503 3217 8507 3231 8497 3231 8495
TIME...MOT...LOC 0029Z 223DEG 6KT 3222 8497
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 5, 6:38 PM CDT, 51 minutes earlier.
Area forecast discussion, Jun 5, 6:38 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 638 PM CDT Sat Jun 5 2021 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 0108 PM CDT Sat Jun 05 2021/ Through Sunday. A broad upper-low centered over Texas is producing extensive cloud cover across the Lower MS Valley Region and into the Deep South. A scattering of rain showers are ongoing just to our west with areas of light, coastal rainfall to our south. Central AL remains situated between the upper low to our west and a lower-level western Atlantic ridge. The combined effect of these two features is resulting in deep, south-southwesterly flow and rich tropospheric moisture with higher PWATs advecting inland which are progged to range from 1.8 to 1.9 inches this afternoon. A weak negative omega field will overspread the area through the afternoon as a subtle mid-level shortwave over southern Mississippi combines with routine daytime boundary layer destabilization to provide enough lift for scattered showers and thunderstorms which are beginning to develop. This activity will drift northward and diminish after dark, but there will be another surge of convection beginning tomorrow morning. At sunrise, showers and storms will likely be ongoing across Mississippi and western portions of the forecast area. Areal coverage will increase west to east during the day with widespread showers and storms expected by the afternoon, especially west of I- 65 where rain amounts could reach one inch to an inch and a half in some areas with lower amounts expected east of I-65. In other words, the overall coverage and amount of rainfall will be higher tomorrow as the upper-level low progresses eastward which could push PWATs near max values for this time of year. Rain rates may be quite heavy at times in any better organized storms that develop which could lead to localized areas of higher rain amounts and nuisance flooding. Temperatures will range from the upper 70s west to low/mid 80s east. 86 .LONG TERM... /Updated at 0338 PM CDT Sat Jun 05 2021/ No big changes needed to the extended this afternoon. Will maintain a wet and unsettled weather pattern, as an upper level low slowly rotates through the Ozarks and toward Ohio River Valley through mid week, leaving weak troughing in its wake. The added lift from the low will couple with a moist environment (PWATS near 2 inches) for increased periods of showers and storms each day. 14 Previous long-term discussion: /Updated at 0243 AM CDT Sat Jun 05 2021/ Sunday night through Friday. An upper low will continue to gradually drift northeastward and fill in the vicinity of the Ozarks Sunday night through Monday night, with an associated trough over the south-central CONUS. Deep layer southerly flow off the Gulf will continue to result in deep tropical moisture across the area with PWATs around 2 inches and 1000-500mb mean RH values of 80 to 90 percent. This will result in continued rounds of showers and storms with high PoPs, but it won't rain the whole time. There could be some locally heavy rainfall concerns with the potential for training storms, especially in the west. The upper low will devolve into an open wave by Tuesday, but a remnant mid/upper-level shear axis/ridge weakness over the Lower Mississippi Valley region between a ridge near the Southeast Atlantic coast and a stronger ridge over West Texas and northern Mexico. This combined with high PWATs will continue to result in enhanced chances of mainly diurnally driven showers and storms. Highest chances will be in the northwest closer to the weakness and higher moisture values, while areas in the southeast may see a decrease in rain chances and warmer temperature depending on the exact location of the ridge. High temperatures will start off the week a touch below normal, becoming near normal through the rest of the week, with typical humidity levels. 32/Davis && .AVIATION... 00Z TAF Discussion. Expansive cirrus field continues to spread across Central Alabama this evening, downstream of an upper low over Texas. Isolated to scattered showers and storms will continue to decrease in coverage with loss of heating. Activity is moving to the north, and not currently impacting any terminals. Will cover the possibility with VCSH for now. Expect a lull in activity this evening, before additional development to our west moves into western areas late tonight, and expect increased coverage of showers at TCL by sunrise. Lower cigs will accompany rain activity, with heights falling to MVFR heights at times. Light winds overnight will increase from the southeast to south Sunday, but remain below 10kts. Note: AMD NOT SKED until further notice at KASN due to ongoing equipment issues. 14 && .FIRE WEATHER... A moist air mass will remain in place over the area through much of the upcoming week. Scattered to numerous showers and storms will be possible especially during the afternoon and evening hours each day. Winds will generally be from the south to southwest, but remain below 8mph. Depending on the rain placement and overall timing, patchy fog will be possible each night. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 68 81 65 83 66 / 30 60 40 80 40 Anniston 69 82 68 84 69 / 30 60 40 70 40 Birmingham 68 80 68 83 69 / 30 80 50 80 40 Tuscaloosa 69 79 68 84 70 / 50 90 50 90 40 Calera 68 80 68 82 70 / 30 90 50 80 40 Auburn 68 82 68 82 68 / 30 60 30 70 30 Montgomery 70 83 70 85 71 / 30 80 30 80 30 Troy 70 83 69 83 69 / 30 70 30 80 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 5, 2:37 AM CDT, 16 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 237 AM CDT Sat Jun 5 2021 ALZ011>015-017>050-061045- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 237 AM CDT Sat Jun 5 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jun 5, 4:34 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Birmingham AL
434 PM CDT Sat Jun 5 2021
ALZ038-047-052200-
Lee AL-Chambers AL-
434 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LEE AND SOUTHERN
CHAMBERS COUNTIES UNTIL 500 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Auburn University, or near Auburn, moving northwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Auburn, Opelika, Valley, Lanett, Notasulga, Waverly, Cusseta,
Chambers County Lake, Beulah, Beans Mill, Huguley, Auburn University,
Fairfax, River View, Oak Bowery, Loachapoka, Robert G. Pitts Airport,
Lanett Municipal Airport, I 85 Welcome Center At Lanett and Roxana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3269 8512 3258 8542 3256 8564 3258 8566
3258 8570 3270 8570 3270 8568 3271 8568
3271 8561 3273 8561 3273 8560 3274 8559
3290 8519 3286 8518 3284 8515 3281 8517
3278 8512 3276 8514 3274 8511
TIME...MOT...LOC 2134Z 153DEG 9KT 3266 8548
40/SizemoreSpecial weather statement, Jun 5, 5:10 PM CDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Birmingham AL 510 PM CDT Sat Jun 5 2021 ALZ020-052245- Cherokee AL- 510 PM CDT Sat Jun 5 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEROKEE COUNTY UNTIL 545 PM CDT... At 509 PM CDT, Doppler radar was tracking a strong thunderstorm near Forney, moving north at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Eastern Weiss Lake, Waterhouse and Fullerton. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Birmingham. && LAT...LON 3409 8542 3411 8555 3431 8551 3431 8547 TIME...MOT...LOC 2209Z 187DEG 24KT 3414 8548 40/Sizemore
Special weather statement, Jun 5, 7:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
729 PM CDT Sat Jun 5 2021
ALZ048-060100-
Russell AL-
729 PM CDT Sat Jun 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL RUSSELL COUNTY UNTIL
800 PM CDT...
At 729 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Fort Benning/lawson Army Air Fld, or 12 miles
southwest of Cusseta, moving northeast at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of east central
Russell County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3226 8489 3225 8492 3224 8491 3222 8493
3222 8498 3221 8498 3220 8496 3218 8501
3216 8503 3217 8507 3231 8497 3231 8495
TIME...MOT...LOC 0029Z 223DEG 6KT 3222 8497
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:57 PM CDT | Special Weather Statement | BMX | Marengo | 48 min |
| Jun 6, 2:05 PM CDT | Special Weather Statement | BMX | Hale | 40 min |
| Jun 6, 3:22 PM CDT | Areal Flood Advisory | BMX | Bibb, Dallas, Greene, Hale, Marengo, Perry and 1 more | 3 hr |
| Jun 6, 3:59 PM CDT | Special Weather Statement | BMX | Bibb | 46 min |
| Jun 6, 4:05 PM CDT | Areal Flood Advisory | BMX | Pickens | 3 hr |
| Jun 6, 4:42 PM CDT | Special Weather Statement | BMX | Jefferson | 48 min |
| Jun 6, 6:05 PM CDT | Areal Flood Advisory | BMX | Autauga, Bibb, Chilton, Jefferson, Shelby | 115 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.